advertisement
Question
Posted by: May | 2012/09/26

Edgy

I am on benzo stuff for anxiety. Its recent just from the weekend. And I only got a weeks script. My app is in 4 weeks.Have sleeping tablets and a antipressant. Sleep is a bit better, depression is bad,terrible, but i am really anxious, actually its more than that, I am agitated. WAs like this befor the weekend, now its better for like an hour when i take the tablet then its over. I don''t know what to do, the tension in my body is getting too much. Have left a message for my psychiatrist but dont think i will get a reply before friday. I just cannot calm my mind or my body I am afraid i am going to lash out. I only hurt myself though not other people, but i feel close to snapping, feel like i am sitting with my finger on a trigger. sorry, gone on too long. Just wanted to know if there is something else i can try.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

I'm wondering about the time-line here. Some drugs like the benzos and sleep meds are designed to have a noticeable impact in minutes. Some, like antidepressants, can't do that - they show their full benefits over a couple of weeks or a bit more - you may feel somewhat better before then, but they mend things that take longer to do and wont show their full impact within less time.
Sounds like you've got your prescription from a GP, and a psychiatrist might have made an even better choice of meds. Some people respond to some ADs by feeling more jittery, at least at first, and they may be better suited by a different AD. I believe any doc prescribing ANYTHING should be prepared to receive and respond to messages from patients puzzled or worried by any drug response they are experiencing.
Yes indeed there are many alternatives you could try.
If this feels like an emergency, go to a casualty, of a private or state hospital and ask to see a psychiatrist for an urgent assessment and advice.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: cybershrink | 2012/09/26

I'm wondering about the time-line here. Some drugs like the benzos and sleep meds are designed to have a noticeable impact in minutes. Some, like antidepressants, can't do that - they show their full benefits over a couple of weeks or a bit more - you may feel somewhat better before then, but they mend things that take longer to do and wont show their full impact within less time.
Sounds like you've got your prescription from a GP, and a psychiatrist might have made an even better choice of meds. Some people respond to some ADs by feeling more jittery, at least at first, and they may be better suited by a different AD. I believe any doc prescribing ANYTHING should be prepared to receive and respond to messages from patients puzzled or worried by any drug response they are experiencing.
Yes indeed there are many alternatives you could try.
If this feels like an emergency, go to a casualty, of a private or state hospital and ask to see a psychiatrist for an urgent assessment and advice.

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement